Jump to content
×
Are you looking for the BariatricPal Store? Go now!

suggestions on taking prescribed meds



Recommended Posts

I work night shift and for years I have taken the majority of my meds at 6 pm before I go to work, I also have some that I take in the morning when I get home. I have to eat before taking them or they make my stomach upset but I have been noticing that every night my stomach hurts soon after I take them and I just put it together that when I eat my dinner then take my meds and Vitamins that I am putting to much into my stomach.....I cant stand crushing them so thats out. Any suggestions?

Share this post


Link to post
Share on other sites

Hey there. Yeah, your tummy probably hurts because of drinking so soon after eating. You are going to need to be sure to wait at least a half hour after eating before you drink your liquids. food and liquids together after WLS just do not mix well... it will definitely give you the bad tummy. I would eat a half hour earlier if you are hurrying to get meds and supper in at the same time right before you go to work at 6. Either that, or eat.... and then take your meds with you and down them with a drink when you get to work... in the bathroom, or wherever you're able to.

Share this post


Link to post
Share on other sites
@veehappy, based on what I've read you are only drinking enough Water post eating to take your meds, unless you're drinking 8 or more ounces of water directly after eating, taking a sip of water with meds will not cause stomach pains.

It's possible what you've eaten has caused the belly aches, but how long has this been going on? Have you changed the way you take your meds or what you take them with? it could be the combination, The belly aches could also be a form of gerd and you may need to take a PPI. You could also try taking them with milk.

If this pain is persistent and has lasted longer than a week, I would contact your Dr. for further evaluation. After all I'm no Dr.

Share this post


Link to post
Share on other sites
I know you said you don't like to crush, but have you tried crushing and putting it between layers of apple sauce? I use the squeeze apple sauce and layer a bit on spoon, add meds, layer with more apple sauce... can't taste meds at all that way.

Share this post


Link to post
Share on other sites

Thanks guys.......when I had to crush them the first month following surgery I just didnt take most of my meds. pudding and crushed pills were nasty. I did not try layering them in applesauce good idea!

As I was typing my first post it dawned on me to split my pills and take half in the morning and half at night ( I have 8 prescribed pills and the 4 vitamins) so I have been taking 6 and 6 instead of 4 and 8 and while it has only been 3 days it is working better.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×